MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during cataract surgery with intraocular lens (iol) implant procedure, the surgeon noticed that one of the haptics of the lens was broken.The procedure was completed with unspecified replacement iol.Additional information received stating that there was no patient contact.
 
Additional Manufacturer Narrative
The device with the lens was returned.The lens stop and plunger lock were removed.The plunger was oriented correctly.Viscoelastic was dried in the device.The plunger has advanced the lens to the fill line and was in contact with the trailing optic edge.The trailing haptic was misfolded in the gusset area and located in the optic fold.The leading haptic was extended into the nozzle tip and broken at the distal haptic tip at the nozzle tip exit.The optic was scraped on the anterior surface along the optic center and left side.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.The lens was further evaluated after removal from the nozzle.The optic trailing portion was torn and split, similar in appearance to a plunger override.The optic left side was broken and positioned on top of optic.The right side of the optic was torn and split.Based on the returned plunger position against the trailing optic edge, this suggests a plunger retraction and additional delivery attempt.Topcoat dye stain testing was conducted with acceptable results.Product history records were reviewed, and the documentation indicated the product met release criteria.A qualified viscoelastic was used.The returned used device was inspected.The root cause cannot be determined for the reported complaint.Two issues were observed.The reported broken haptic damage was observed.The leading haptic was extended and the distal haptic tip was broken at the nozzle tip exit.In addition, the trailing haptic was misfolded and optic damage was observed, combined suggestive of a previous plunger override.Based on the plunger in contact with the optic edge upon return, this may suggest that a plunger retraction and a second delivery attempt was made.It is possible that a plunger override may have impacted the leading haptic position and condition.Plunger override may occur: due to rapid advancement faster than the instructions for use (ifu) recommended rate.If the operating room temperature is too high (more than 23 degree celsius / 73-degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.Topcoat dye stain testing was conducted with acceptable results.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21676643
Report Number1119421-2025-00795
Device Sequence Number18200348
Product Code HQL
UDI-Device Identifier00380652394826
UDI-Public(01)00380652394826(17)270422(11)240423(10)15842811
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15842811
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; UNSPECIFIED REPLACEMENT IOL.
Patient SexUnknown